MAUDE Adverse Event Report: STRYKER SPINE-US VBOSS SMALL CAGE INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VBOSS SMALL CAGE INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 33660700
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 01/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of a vboss small cage inserter was loose and dislodged during cage insertion.Subsequently, it made contact with the spinal cord resulting in a decrease in mep values.Mep values recovered and surgery was successfully completed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device has been received (d.9) and lot number (d.4) has been populated.
 
Additional Manufacturer Narrative
'a visual inspection was performed.Wear was identified on the device tip with deformation on the threads that assist with connecting the inserter and the implant.The laser marking is fading off.A functional inspection was performed.The inserter was connected with a sample vboss cage and the connection was not stable most likely due to the deformation/wear on the tip and the threads.The device is no longer functional.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.The instrument was in use for about 7 years.A review of complaint history associated with the subject catalog number was performed and no adverse trends were observed.Initial report states that a vboss small cage inserter's grip was weak, and it is likely that the inserter was dislodged during cage insertion and contacted the spinal cord, resulting in a decrease in motor evoked potentials (mep) values.Mep values recovered and surgery was successfully completed.The general device ifu was reviewed: ¿the life of the instruments depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order¿.Visual inspection and age of the device indicates that the reported issue is likely due to normal wear and tear and extensive use of the instrument.
 
Event or Problem Description

Brand Name
VBOSS SMALL CAGE INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13499334
Report Number0009617544-2022-00012
Device Sequence Number4779491
Product Code LXH
UDI-Device Identifier07613327262681
UDI-Public07613327262681
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33660700
Device Catalogue Number33660700
Device Lot Number14F019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer02/17/2022
04/21/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/16/2022
05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown